In contrast to other AEs, there is a high risk of recurrent vascular AEs with continuing nilotinib therapy for CML. Although second-generation tyrosine kinase inhibitors (TKIs) show superiority in achieving deep molecular responses in chronic myeloid leukemia in chronic phase (CML-CP) compared with imatinib, the differing adverse effect (AE) profiles need consideration when deciding the best drug for individual patients. Long-term data from randomized trials of nilotinib demonstrate an increased risk of vascular AEs (VAEs) compared with other TKIs, although the natural history of these events in response to dose modifications or cessation has not been fully characterized. We retrospectively reviewed the incidence of nilotinib-associated AEs in 220 patients with CML-CP at 17 Australian institutions. Overall, AEs of any grade were reported in 95 patients (43%) and prompted nilotinib cessation in 46 (21%). VAEs occurred in 26 patients (12%), with an incidence of 4.1 events per 100 patient-years. Multivariate analysis identified age (P = .022) and dyslipidemia (P = .007) as independent variables for their development. There was 1 fatal first VAE, whereas the remaining patients either continued nilotinib (14 patients) or stopped it immediately (11 patients). Recurrent VAEs were associated with ongoing therapy in 7 of 14 who continued (with 2 fatal VAEs) vs 1 of 11 who discontinued (P = .04). Nineteen of the 23 evaluable patients surviving a VAE ultimately stopped nilotinib, of whom 14 received an alternative TKI. Dose reduction or cessation because of VAEs did not adversely affect maintenance of major molecular response. These findings demonstrate that in contrast to other AEs, VAEs are ideally managed with nilotinib cessation because of the increased risk of additional events with its ongoing use.